MAUDE Adverse Event Report: COVIDIEN KANGAROO EPUMP - INTL; PUMP, INFUSION, ENTERAL

COVIDIEN KANGAROO EPUMP - INTL; PUMP, INFUSION, ENTERAL
Model Number 482400J
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device has been requested but to date has not been received for evaluation.If the device is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the feed rate too high.The volume output was significantly higher than the specified.
 
Additional Manufacturer Narrative
The service history was reviewed and indicated that this is the first time that his unit has been returned to the service center for service.The kangaroo epump was evaluated and the reported issue could not be confirmed.An accuracy flow rate test was performed at room temperature (23° c).A new feed-only pump set bag was filled with water to the 500ml mark and the pump set was loaded.The distance between the bottom of the bag above the pump was 18 inches.The pump was ran on a/c power at a rate of 150ml/hr for 15 minutes to achieve a steady state of operation.The water was then collected in a calibrated measuring container for 30 minutes.The amount of water collected in 30 minutes was 71ml which is in the acceptable range of 67.5ml and 82.5ml.The pump passed the accuracy flow rate test and no other issues were observed.The engineer then confirmed with the customer that they did not follow the test procedure outlined in the operation manual.As a result, the root cause of the issue reported was determined to be user error.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
KANGAROO EPUMP - INTL
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key11925453
Report Number1282497-2021-10233
Device Sequence Number19932376
Product Code LZH
UDI-Device Identifier10884521174818
UDI-Public10884521174818
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number482400J
Device Catalogue Number482400J
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown